# SDR USAA2011091500003

- Difficulty date: September 14, 2011
- Submitted: September 15, 2011
- Operation: Air carrier
- Aircraft: N441US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24812
- Aircraft time: 56,101 hours, 38,842 cycles
- System (JASC): 4990 · APU Oil System
- Part: Oil System
- Condition: Overserviced
- Location: Apu
- Stage of operation: CR
- How discovered: O
- Nature of condition: W, B
- Precautionary procedure: O

## Discrepancy

DURING CRUISE (APPROXIMATELY 1 HOUR FLIGHT), FLIGHT ATTENDANTS REPORTED AN ODOR OF DIRTY SOCKS/BURNING OIL SMELL IN THE AREA OF SEAT ROWS 18-23.  WHEN APPROACHING ROW 18 IT WAS LIKE WALKING INTO A WALL OF ODOR.  ON DESCENT, IT SEEMED TO DISSIPATE AND WE ISOLATED THE PACKS BUT NO CONCLUSIONS COULD BE DRAWN.  MAINTENANCE ACCOMPLISHED J/C 03L00021001 AND FOUND UPON ENTERING THE AFT CARGO FORWARD WALL AREA, A BURNT SMELL.  NOTICED APU BLEED DUCT INSULATION DISCOLORED AND HOT.  REMOVED PANEL, INSPECTED AND FOUND NO LEAKS.  UPGRADED INSULATION AND REINSTALLED PANEL.  FOUND FRONT SIDE OF APU ACCESSORY SECTION WET WITH OIL.  UNABLE TO DETERMINE LEAK.  PLACED APU ON MEL 49-01A.  CHECKED FOR OIL WETNESS IN DUCTS FROM ACM'S, NONE NOTED.  REPLACED BOTH HEPA FILTERS.  THE FOLLOWING DAY, MAINTENANCE CHECKED APU FOR OIL LEAKS. NONE FOUND.  FOUND APU OIL QUANTITY OVERSERVICED.  REMOVED EXCESS OIL.  REMOVED/CLEARED MEL 49-01A.
